Low-dose aspirin has been linked to gastroduodenal ulcer. - GreenMedInfo Summary
Clinical features of gastroduodenal ulcer in Japanese patients taking low-dose aspirin.
Dig Dis Sci. 2009 Nov 20. Epub 2009 Nov 20. PMID: 19936921
Department of Gastroenterology, Tokyo Medical University Ibaraki Medical Center, Ibaraki, Japan, email@example.com.
BACKGROUND AND AIM: The risks of peptic ulcer complications increase in association with low-dose aspirin (LDA) use. The endoscopic findings and clinical features of gastroduodenal ulcer have not been thoroughly investigated in patients taking LDA. METHOD: We classified 1,041 gastroduodenal ulcer patients into three groups [patients taking LDA (group A), patients taking nonaspirin nonsteroidal anti-inflammatory drug (NSAID) (group N), and patients taking neither aspirin nor nonaspirin NSAID (group C)] and 241 bleeding gastroduodenal ulcer patients into three corresponding groups (groups a, n, and c). We investigated the clinical features, endoscopic characteristics, and endoscopic treatment of the hemorrhagic lesion in the gastroduodenal ulcer patients taking LDA and compared them with those of the other groups. RESULTS: The frequency of bleeding events such as hematemesis, melena, and anemia was significantly higher in group A and N than in group C. The percentage of ulcers located in the antrum was higher in group A and N than in group C, and also higher in group a and n than in group c. The percentage of ulcers located in the body, fundus, and cardia was significantly higher in the bleeding patients than in all gastroduodenal ulcer patients. The percentage of cases that required additional endoscopic treatment in group a was higher than in group c. Duration of hospitalization of group a was significantly longer than that of group c. CONCLUSION: These results indicate that it is very important to prevent LDA-induced gastroduodenal ulcer complications, including bleeding.